Sex and Meds

  • Get a FREE Bullet with Orders $59+

Sex and Meds

Carrie Ann Carrie Ann
I'm trying to figure out my thoughts on this article. I mean, I know medications can cause a lot of sexual problems; psych meds and blood pressure meds seem to be the worst, as far as I can tell.

But most of the issues and side effects listed in the article are a lot more easily dealt with - and less likely to cause my libido to drop - than the actual health problems are/would be without meds.

I take thyroid meds, for instance. Generic synthroid. And Advair. Without the thyroid meds I have NO libido at all nor do I have the energy to fuck. Without the Advair, I can't breathe to fuck. :0

How about you guys? Any meds that have an effect on your sex life? Or do you not think about it much since the problem you're taking the meds for is even more of a sex-life-dementor? (yeah, yeah. I love Harry Potter)
06/09/2009
  • Buy 1 Toy, Get 1 FREE
  • Save 20% on Luxury Toys
  • Add Some Buzz To Your Favourite Toy & Save 60% On Kit
  • Pick Any 2 E-Stim Toys, Get 60% Off A Kit
  • Stock Up On Gifts! Save 80%. Limited Quantity
  • 1
  • 2
  • 3
  • 4
  • 5
All promotions
bodymodboy bodymodboy
Quote:
Originally posted by Carrie Ann
I'm trying to figure out my thoughts on this article. I mean, I know medications can cause a lot of sexual problems; psych meds and blood pressure meds seem to be the worst, as far as I can tell.

But most of the issues and side effects ...
I don't take this anymore, but when Paxil first came out it was marketed towards teens. I was about 13/14 when they issued it to me, and I felt absolutely nothing. I wasn't happy, sad, horny, apathetic, anything. Within a year I wanted to get off of it, and low and behold Paxil was proven to increase suicide in teens so it was immediately pulled from going towards teens.

I take Effexor XR which has limited sexual side effects. Zoloft I hear may have more, but they don't affect my partner Steph.
06/09/2009
Viv Viv
I was on celexa (starting at age 14) for a few years and not only did it greatly increase my anxiety, it made orgasms a thing of the past. From there I tried Paxil (also as a teenager). Oh boy. Bad idea. Sexual dysfunction got worse--I not only couldn't orgasm, I didn't even want to try. Decided to come off after a two years and then found out that the Paxil withdrawals would last over 2 years and the doctor admitted that coming off it was comparable to detoxing from heroin. Had 105 degree fevers, inability to keep food down, and this neat phenomenon called "brain zaps" (basically if feels like someone has connected your brain to a car battery and switches on the power every minute or so for a few seconds) Fun stuff. But afterward my sex drive returned and I had a little party.

Not on anything of that nature now.
06/09/2009
Femme Mystique Femme Mystique
I take Lexapro (an antidepressant), and for me it causes a decreased libido and makes orgasm pretty difficult. I take ginkgo to minimize the side effects some.

In the past I've also taken Wellbutrin, which didn't really help my anxiety but did increase my sex drive quite a bit. I also took Effexor at one point and experienced some intense withdrawals like Saurou's with Paxil, complete with brain zaps, nausea, and probably the worst depression of my life.
06/09/2009
Sammi Sammi
I take thyroid (levothyroxin) medicine, and can't function without it - I'm lethargic, cold, and forget about sex! I've never had the dose too high, but I've had it too low & it's hell.
06/09/2009
Juliettia Juliettia
When I was taking different herbal supplements like vitex and soy, as well as my normal Metformin medicine I noticed that I didn't have a sex drive at all. I stopped the herbal supplements and switched to a different type of Metformin I got my sex drive back. Though I think a few other factors helped with that.
06/09/2009
Nashville Nashville
Quote:
Originally posted by Juliettia
When I was taking different herbal supplements like vitex and soy, as well as my normal Metformin medicine I noticed that I didn't have a sex drive at all. I stopped the herbal supplements and switched to a different type of Metformin I got my ...
Metformin does the opposite for me. Not only does it cause my blood sugar to plummet, my bowels to evacuate after every time I eat, but it kills my sex drive... constantly.
06/09/2009
Backseat Boohoo Backseat Boohoo
Paxil killed me. I mean, literally: it made me feel sick constantly, I was apathetic, I got nauseous every time I ate....just dreadful. If a drug's side effects are worse than what it prevents, it's really not worth it.

My birth control (Loestren 24 Fe) has lowered my libido, but not excessively, and it's not a major deal since my libido was out of control beforehand.
06/09/2009
ZenaidaMacroura ZenaidaMacroura
I was on Lexapro for a while when I was about 16. It didn't really make me stop feeling horny, but it didn't really get rid of my depression, either. Now I'm on Fluoxetine, which is just generic for Prozac. It has helped with my depression, but it has definitely decreased my sex drive. I went from wanting sex just about every day to maybe once every couple weeks. It sucks, but I don't really want to stop taking it since it's helping.
06/09/2009
Viv Viv
Wow--do we need to start a club for paxil victims or something? That thing messed my brain up so bad it literally stole years away from my life! My fiancee will laugh and say "Remember when..." etc. etc. and I'll have no clue what she's talking about and she'll say, "oh yeah, the Paxil." Ugh.

On a positive note, I know that on my worst days with my Connective Tissue disorder pain meds make it possible for me to be sexual without keeling over. Vicodin floors me too much to be sentient but non-narcotic analgesics are a lifesaver when I'd otherwise just want to curl up and do nothing.
06/09/2009
Envy Envy
I was on Paxil before, my psychologist told me to try it. Was 21. Just the first pill made me sick so I guess I'm allergic? I had insomnia, was up all night, hot flashes, intense profusive sweating, no libido at all, feeling of being 'empty' and just plain uncaring of everything. I honestly felt like I had this dread feeling of dying or that I was literally dying in my chair. I trashed the pills the very next day, soaked them in rubbing alcohol and dumped them in the trash so no one else can get a hold of them.

I honestly think it's the birth control I'm on making me depressed more, so I'm going to go off that, too--this is my last week on it, been on it 2 years and been going downhill ever since.

As for my bf, he was on Adderall and it gave him pain every time he was 'in the mood,' like a sharp burning he said, so I'd avoid getting him worked up because of it, but he's not on it anymore thankfully. His ADD is more manageable with vitamins than any medications out there without all the nasty side effects.
08/08/2009
Total posts: 11
Unique posters: 10